Alert archive / Mississippi / Wind Advisories in 2023

Wind Advisory 4, NWS Jackson, MS

February 13, 202313 counties in Mississippi; 8 parishes in Louisiana; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this wind advisory at Feb 13, 2023, 2:07 PM CST for 13 counties in Mississippi; 8 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 14, 2023, 10:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2023, 2:07 PM CST (20:07 UTC)
In effect from
Feb 14, 2023, 10:00 AM CST
Expired
Feb 14, 2023, 7:00 PM CST
In force
9 hr
Issued by
NWS Jackson, MS
All 23 counties

Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

860 
WWUS74 KJAN 132007
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
207 PM CST Mon Feb 13 2023

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-140415-
/O.NEW.KJAN.WI.Y.0004.230214T1600Z-230215T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena-
Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola,
Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, and Vicksburg
207 PM CST Mon Feb 13 2023

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CST TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, north central, northwest and west central 
  Mississippi.

* WHEN...From 10 AM to 7 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AJ
4 follow-up statements
816 
WWUS74 KJAN 140244
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
844 PM CST Mon Feb 13 2023

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-141045-
/O.CON.KJAN.WI.Y.0004.230214T1600Z-230215T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena-
Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola,
Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, and Vicksburg
844 PM CST Mon Feb 13 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CST
TUESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, north central, northwest and west central 
  Mississippi.

* WHEN...From 10 AM to 7 PM CST Tuesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
224 
WWUS74 KJAN 140936
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
336 AM CST Tue Feb 14 2023

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-141800-
/O.CON.KJAN.WI.Y.0004.230214T1600Z-230215T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena-
Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola,
Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, and Vicksburg
336 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana 
  and central, north central, northwest and west central 
  Mississippi.

* WHEN...From 10 AM to 7 PM CST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

22
349 
WWUS74 KJAN 141645
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
1045 AM CST Tue Feb 14 2023

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-150045-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-230215T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena-
Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola,
Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, and Vicksburg
1045 AM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, and
  northwest and west central Mississippi.

* WHEN...From 10 AM to 7 PM CST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
869 
WWUS74 KJAN 142132
NPWJAN

URGENT - WEATHER MESSAGE
National Weather Service Jackson MS
332 PM CST Tue Feb 14 2023

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>028-034>036-
040>042-047-150100-
/O.CON.KJAN.WI.Y.0004.000000T0000Z-230215T0100Z/
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Washington-Humphreys-Holmes-Issaquena-
Sharkey-Yazoo-Warren-
Including the cities of Crossett, North Crossett, Hamburg, 
West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove,
Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, 
Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, 
Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, 
North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola,
Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, 
Rolling Fork, Anguilla, Yazoo City, and Vicksburg
332 PM CST Tue Feb 14 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast Arkansas, northeast Louisiana, 
  and northwest and west central Mississippi.

* WHEN...From 10 AM to 7 PM CST Today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 13, 11:19 AM CST, 2 hours 48 minutes earlier.

Area forecast discussion, Feb 13, 11:19 AM CST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1119 AM CST Mon Feb 13 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 1029 AM CST Mon Feb 13 2023

No significant changes were made to the forecast this
morning. Clear skies are expected today as a high pressure moves
east across southern Louisiana, which will keep the region dry
today. Highs will top out in the middle to upper 60s, with some
isolated areas hitting 70 this afternoon. /AJ/

&&

.DISCUSSION...
Issued at 443 AM CST Mon Feb 13 2023

Today and tonight:

Dry and warmer through tonight. Early morning satellite imagery
showed near zonal flow aloft across our region but also showed the
circulation around a closed low spinning over the northern baja
peninsula. Our winds aloft will become southwesterly tonight as
induced ridging aloft develops over our region in response to the
closed low tracking east northeast to the Oklahoma/Texas
panhandles by Tuesday morning. Early morning surface analysis had
a 1020mb high centered just off the Louisiana coast. This surface
high will track east over the northern Gulf today and emerge over
the western Atlantic Tuesday morning. This will result in a
southerly low level flow across our CWA this afternoon and tonight
that will begin to slowly increase moisture back over our CWA.
The ridging surface and aloft today and tonight will allow
temperatures to top out warmer than normal today and bottom out
warmer than normal Tuesday morning. /22/

Tuesday through Sunday:

An active weather pattern will keep the threat for several potential
weather hazards in the forecast through the middle of this week. In
general, the previous reasoning for the forecast remains unchanged.

On Tuesday, a deepening low pressure system will move from the Texas
Panhandle toward Iowa through the day. This will tighten pressure
gradients across the south-central U.S., especially as the mid-level
trough axis takes a negative tilt and pivots across the ArkLaMiss
region during the afternoon. Given the trajectory of the system,
limited moisture recovery is expected ahead of its lifting warm
front, and the cold front will not make much of an impact in our
region as it loses upper-level support. The elevated frontal
features may play more of a role in our weather, as moisture
convergence aloft will support some showers (and even a possible
isolated thunderstorm or two where mid-level lapse rates are
enhanced). The combination of a tightening pressure gradient through
the daylight hours, combined with the chance for rain showers, will
result in strong gusty winds through the day Tuesday. Latest NBM
wind guidance appears to be unreasonably strong with depiction of
surface wind speeds, so did temper them some with a more reasonable
blend including MOS wind speeds. Locations through southeast
Arkansas, northeast Louisiana, and the Delta portions of Mississippi
have a reasonable chance of sustained wind speeds between 25-30 mph
with wind gusts in excess of 40 mph possible. Elsewhere farther
south and east, sustained winds around 20 mph and gusts of 30 to 40
mph are generally expected. The wind gust potential has a higher
"ceiling" as forecast soundings indicate winds over 60 mph will be
only 1500-2000 feet above the ground. Soundings don't indicate deep
mixing, but it is possible for showers to aid in some downward
momentum transfer of these stronger winds.

The longwave trough over the western CONUS will reload as another
low pressure system digs into and closes off over the Four Corners
Region Wednesday. With a surge in humidity already having occurred
in advance of Tuesday's system, the developing low to our west will
further increase humidity and instability across the central Gulf
Coast region as the warm sector lifts northward. The latest guidance
indicates MLCAPE values of 800-1200 J/kg developing across the
western 2/3rds of our forecast area by Wednesday afternoon in an
environment with 40-50 kts of deep-layer wind shear. If, and where,
capping can be overcome by surface heating and moistening, some
isolated severe thunderstorms could possibly develop Wednesday
afternoon into evening time frame. What appears most likely at this
time, is that continued low-level moisture advection will make
convection more likely in the evening and late night hours in the
northwest portions of the area (far southeast AR, far northern LA,
and northwest MS). Elevated thunderstorms could pose a hail threat,
and any surface-based storms could produce damaging wind gusts or
tornadoes. Where model guidance has shown some trend, is a more
positively titled shortwave trough aloft and a weakening surface low
as it lifts from the Plains toward the Midwest Thursday morning.
Some amount of convection is expected to move southeast out of the
Delta Thursday morning through the daytime, although there may be
some lull in the chances for severe storms as the wave moves
eastward in the early morning hours. For now have maintained the
Slight Risk across our forecast area into the day Thursday, but it
is possible later forecasts may refine the Slight Risk area for the
daytime Thursday time frame.

Cool, dry air will surge in behind the cold front passage Thursday
into Friday, and high pressure is expected to prevail across the
region through the weekend. /NF/

&&

.AVIATION...
(18Z TAFS)
Issued at 1117 AM CST Mon Feb 13 2023

VFR conditions are expected for the TAF period. Sustained winds
of 10-15 kts and gusts up to 25 kts will develop by 15z. /AJ/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  46  72  61 /   0   0  30  50
Meridian      68  44  72  61 /   0   0  10  60
Vicksburg     69  48  72  60 /   0   0  50  20
Hattiesburg   69  45  74  63 /   0   0  10  40
Natchez       69  49  72  61 /   0   0  40  20
Greenville    68  48  67  57 /   0  10  80  10
Greenwood     67  49  69  59 /   0  10  50  30

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

AJ/NF/AJ
Hazardous weather outlook, Feb 13, 4:51 AM CST, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
451 AM CST Mon Feb 13 2023

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
141100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
451 AM CST Mon Feb 13 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong winds are expected across the forecast area on Tuesday,
with sustained speeds of 20 to 30 mph and gusts of 30 to 40 or
greater possible at times. The strongest winds are most likely to
occur in portions of northeast Louisiana, southeast Arkansas, and
the Delta region of Mississippi.

(https://www.weather.gov/images/jan/graphicast/2.png)

Severe thunderstorms will be possible late Wednesday afternoon
into the daytime on Thursday. The most likely location for any
severe storms Wednesday evening will be in the Delta region and
then moving southeast across the remainder of our forecast area
through the morning Thursday. These thunderstorms will be capable
of producing damaging wind gusts, large hail, and tornadoes. This
potential weather event is still several days away and the timing
and impacts will likely be adjusted in later forecasts.

(https://www.weather.gov/images/jan/graphicast/1.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Thursday.

NF

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

Nearby

Wind Advisories in Mississippi, 2023Wind Advisories in Louisiana, 2023Wind Advisories in Arkansas, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.